How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Doctor (MD)
Category: Oncology
Satisfied Customers: 47599
Experience:  Board Certified Oncologist
41363181
Type Your Oncology Question Here...
Dr. David is online now

i have been on T4 replacement therapy for nearly 20 years

Customer Question

i have been on T4 replacement therapy for nearly 20 years yet ihave all symptoms painful joints dry hair/skin pain in soles of feet. my tsh level last week was 0.24 and i take 150 mcg
levothyroxine a day
Submitted: 3 years ago.
Category: Oncology
Expert:  Dr. David replied 3 years ago.

Dr. David :

This is Dr. David

Dr. David :

your TSH level is too low and means your dose of levothyroxine should be lowered.

Dr. David :

you need to talk to your doctor about this.

Dr. David :

taking more levothyroxine will not help your painful joints and dry hair symptoms.

Dr. David :

you need to get blood testing to check for rheumatoid arthritis and gout and osteoarthritis in your joints.

Dr. David :

after menopause your joints can also be more painful.

Dr. David :

pain in soles of feet can be from plantar fasciitis or inflammation of the plantar fascia

Dr. David :

are you overweight? this can also cause pain in the soles of the feet.

Dr. David :

dry skin hair can come from menopause as well

Dr. David and other Oncology Specialists are ready to help you
Customer: replied 3 years ago.

I`m taking venlafaxine and que


ntiapine which affect thyroid levels in the bo


dy.could they change the reading ? I HAD A TSH LEVEL OF 0.01 AND WAS HYPOTHYROID. .24 IS LOW TOO SO WHY WOULD THEY DECREASE MY LEVOTHYROXINE?


 


 

Expert:  Dr. David replied 3 years ago.
No, those medications would not affect reading.

Your dose of thyroid hormone is too high.

That is why you to TSH level is 0.01

Your doctors are reducing your dose of thyroid hormone because you don't need as much of it

Very low TSH levels means you have too much thyroid hormone on in your system